MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-640L
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature article titled "peroral endoscopic myotomy achieves similar clinical response but incurs lesser charges compared to robotic heller myotomy, " five patients in the peroral endoscopic myotomy (poem) group experienced an adverse event.This was a retrospective single center review of 52 consecutive poem procedures between 2012-2014, and 52 consecutive rhm procedures between 2009-2014 with the primary aim of comparing the inpatient charges incurred by patients undergoing poem or robotic heller myotomy (rhm) for the treatment of achalasia.In all poem cases, an olympus kd-640l was used.There is no report of device malfunction during any of these procedures.Five patients in the peroral endoscopic myotomy (poem) group experiencing an adverse event (pneumothorax (1), mucostomies (4).No information was provided regarding any treatment required for these reported events.This report is being submitted to report the potential that an olympus device could have caused or contributed to a reported adverse event.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11587850
Report Number2951238-2021-00306
Device Sequence Number14644295
Product Code KNS
UDI-Device Identifier04953170208423
UDI-Public04953170208423
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2021
Report Date (Section F) 03/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-640L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/07/2021
Date Report to Manufacturer03/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;